Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cdior003

6 months on accutane going on 7. Should I continue?

Hi guys, been awhile since I posted up something. Anyway I had a question but here is a brief story. I started accutane around July of 2008. 40 mg for the first two months and lowered to 10mg. My derm only had me on it for about 4 months but I had over 3 more months worth of pillls so at the 5th month I pretty much was not consistent with my treatment which my derm believed I was off of. My skin is clear and experienced no side effects besides nosebleeds and dry on the eyes and lips. My eyes got really red. Anyway, its been 6 months now and I take the pill here and there at least 10mg every other day. Has anyone tried this? Should I stop it?

*My skin looks fine its just that I noticed that after not taken it for 2 weeks my skin started to become sensitive again especially where I shave. I stopped shaving with a razor and started trimming with an electric shaver but when I try the pill again, my skin does wonders. What should I do?

Share this post


Link to post
Share on other sites

You need to understand that accutane can thin your skin and make it even more sensitive. And if you are clear now then I will suggest you to stop taking this drug. But the choice is yours at the end of the day.

Share this post


Link to post
Share on other sites

I think your body and whole immune system needs a "break" from accutane.

Not saying you can't get back on it eventually, but not this soon.

Share this post


Link to post
Share on other sites

Agreed with the above posts. Give your body a damn break.

As your pores are clear now you could speak to your Derm about using a Retin-A product to ensure they are kept open. I wish my derm had done this after accutane treatment when I asked him for a post-tane management solution. He didn't give me anything.

Get off the tane, look into a topical retonoid.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×